Citalopram is an antidepressant medication that belongs to a class of drugs known as selective serotonin reuptake inhibitors (SSRIs). While citalopram is not generally considered to be addictive, some people may develop a dependence on the drug if they use it for an extended period.
It is important to note that dependence and addiction are not the same thing. Dependence refers to a physiological adaptation to the drug that results in withdrawal symptoms when the drug is stopped, while addiction is a complex psychological and behavioral disorder characterized by compulsive drug seeking and use despite negative consequences.
In the case of citalopram, abruptly stopping the drug or rapidly reducing the dosage can cause withdrawal symptoms, such as headache, nausea, dizziness, and fatigue. Therefore, it is important to follow a doctor’s instructions when stopping or reducing the dosage of citalopram. If you are concerned about your use of citalopram or any medication, it is always best to speak with your healthcare provider.